MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48294
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: postal code: (b)(6).Occupation: other non-healthcare professional: procurement manager.Pma/510k # exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a ureteral stone extraction, a ngage nitinol stone extractor would not close completely.Thus making it so the device could not pass down the lumen of the flexi-scope.It was reported the patient did not experience any adverse effects due to this incident.Additional information has been requested and will be included in a follow up report when and if that information is received.
 
Additional Manufacturer Narrative
Ec method code desc - 5: communication/interviews (4111).Investigation ¿ evaluation.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows one other complaint associated with the complaint device lot.The one other complaint was reported for a similar issue from a different customer.There is not enough evidence to conclude that there was an issue with other devices in the lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.No product was returned.No photos were provided.A search of the north american distribution center (nadc) database found all devices from the complaint lot have been shipped.Therefore, no similar product from the same lot is available for investigation.Another complaint was reported from the same lot from a different customer and that device was returned.It was found that the basket of that device would fully open, but would not fully close.A gap in the basket wires was noted when the handle was in the closed position.Cook has concluded that a manufacturing deficiency contributed to this incident.A corrective action has been taken to fix this issue, however it was implemented after this device was manufactured and shipped.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information since the last report was submitted.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9438543
Report Number1820334-2019-03047
Device Sequence Number3999305
Product Code FFL
UDI-Device Identifier00827002482944
UDI-Public(01)00827002482944(17)220730(10)9914602
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model NumberG48294
Device Catalogue NumberNGE-017115
Device Lot Number9914602
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXISCOPE, COOK INTRODUCING SHEATH